<%@ Page Language="C#" MasterPageFile="~/Main.master" AutoEventWireup="true" Title="Volume 13 Issue 3" %>
A Combinatorial Interpretation of a General Case of a Fine Identity
Michael J. Rowell
Department of Mathematics, Pacic University, 2043 College Way, Forest Grove, OR 97116, USA
rowell@pacificu.edu
Annals of Combinatorics 13 (4) pp.533-548 December, 2009
AMS Subject Classification: 05A17, 05A19, 11P81, 05A30
Abstract:
We introduce a combinatorial map which leads to general forms and finite versions of an elegant q-series identity. It is with these results that we present many new identities analogous to the first. We close with a discussion of the path taken and future possibilities.
Keywords: partitions, hypergeometric q-series, Eulerian polynomials
References:

1. Carlitz, L.: Eulerian numbers and polynomials. Math. Mag. 32, 247–--260 (1959)

2. Fine, N.J.: Basic Hypergeometric Series and Applications. American Mathematical Soc., Providence, RI (1988)

3. Frobenius, G.: U¨ ber die Bernoullischen und die Eulerschen Polynome. Sitz. der Preuss. Akad. der Wiss. 2, 809--–847 (1910)

4. Gasper, G., Rahman, M.: Basic Hypergeometric Series. Cambridge University Press, Cambridge (2004)

5. Neal, D.: The series and a Pascal-like triangle. College Math. J. 25, 99–--101 (1994)

6. Worpitzky, J.: Studien ¨uber die Bernoullischen und Eulerschen Zahlen. J. Reine Angew. Math. 94, 203--–232 (1883)